Case 39-1976: Fever, Cardiac Arrhythmias and Pericarditis after Aortic-Valve Replacement

Journal Article (Journal Article)

Presentation of Case A 54-year-old man was admitted to the hospital because of aortic stenosis. He was well until two years previously, when glycosuria was found. Tolbutamide was administered briefly; he lost 24 kg on a weight-reduction diet, and the medication was discontinued. He was then well until five months before entry, when exertional syncope occurred, without sphincter incontinence. Syncope recurred, again associated with severe exertion, and he entered another hospital, where digoxin was begun. He had two more bouts of exertional syncope and two and a half months before entry was admitted to a second hospital, where right-sided and. © 1976, Massachusetts Medical Society. All rights reserved.

Full Text

Duke Authors

Cited Authors

  • Cabot, RC; Scully, RE; Galdabini, JJ; Mcneely, BU; Wheeler, EO; Robboy, SJ

Published Date

  • September 23, 1976

Published In

Volume / Issue

  • 295 / 13

Start / End Page

  • 718 - 724

Electronic International Standard Serial Number (EISSN)

  • 1533-4406

International Standard Serial Number (ISSN)

  • 0028-4793

Digital Object Identifier (DOI)

  • 10.1056/NEJM197609232951309

Citation Source

  • Scopus